Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 16, 2015, 8:11 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 8:11 PM MDT (02:11 UTC)
- Expired
- Apr 16, 2015, 8:54 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Greeley County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS53 KGLD 170211
SVRGLD
KSC071-203-170315-
/O.NEW.KGLD.SV.W.0018.150417T0211Z-150417T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GREELEY COUNTY IN WEST CENTRAL KANSAS...
NORTHWESTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 915 PM MDT/1015 PM CDT/
* AT 811 PM MDT /911 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES SOUTHEAST OF TRIBUNE...MOVING NORTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SELKIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3837 10157 3837 10169 3860 10167 3861 10140
TIME...MOT...LOC 0211Z 210DEG 14KT 3841 10161
HAIL...1.75IN
WIND...60MPH
$$
DR3 follow-up statements
653
WWUS53 KGLD 170222
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM MDT THU APR 16 2015
KSC071-203-170315-
/O.CON.KGLD.SV.W.0018.000000T0000Z-150417T0315Z/
GREELEY KS-WICHITA KS-
822 PM MDT THU APR 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
MDT/1015 PM CDT/ FOR EAST CENTRAL GREELEY AND NORTHWESTERN WICHITA
COUNTIES...
AT 822 PM MDT /922 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES EAST OF TRIBUNE...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SELKIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3840 10155 3840 10167 3860 10167 3861 10140
TIME...MOT...LOC 0222Z 202DEG 14KT 3846 10160
HAIL...1.00IN
WIND...60MPH
$$
DR533 WWUS53 KGLD 170235 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 835 PM MDT THU APR 16 2015 KSC071-203-170315- /O.CON.KGLD.SV.W.0018.000000T0000Z-150417T0315Z/ GREELEY KS-WICHITA KS- 835 PM MDT THU APR 16 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT/1015 PM CDT/ FOR EAST CENTRAL GREELEY AND NORTHWESTERN WICHITA COUNTIES... AT 834 PM MDT /934 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF TRIBUNE...MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SELKIRK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3843 10153 3844 10165 3860 10167 3861 10140 TIME...MOT...LOC 0234Z 204DEG 15KT 3850 10159 HAIL...0.75IN WIND...60MPH $$ DR
650
WWUS53 KGLD 170254
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT THU APR 16 2015
KSC071-203-170304-
/O.CAN.KGLD.SV.W.0018.000000T0000Z-150417T0315Z/
GREELEY KS-WICHITA KS-
854 PM MDT THU APR 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREELEY AND
NORTHWESTERN WICHITA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3843 10153 3844 10165 3860 10167 3861 10140
TIME...MOT...LOC 0253Z 210DEG 14KT 3857 10154
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 5:04 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 16, 5:04 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 504 PM MDT THU APR 16 2015 .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 1155 AM MDT THU APR 16 2015 UPPER LOW SPINNING NEAR THE FOUR CORNERS AREA EARLY THIS AFTERNOON IS FORECAST TO SLOWLY MOVE EAST ALONG THE COLORADO/NEW MEXICO BORDER TONIGHT THEN NORTHEAST TOWARD THE PALMER DIVIDE FRIDAY. PRECIPITABLE WATER VALUES THIS MORNING FROM DENVER TO DODGE CITY TO AMARILLO 145% TO 190% OF NORMAL FOR THIS TIME OF YEAR. GENERAL IDEA IS FOR ONE SPOKE OF ENERGY (CURRENTLY MOVING INTO THE WESTERN 1/4 OF THE AREA) TO CONTINUE MOVING NORTHEAST ACROSS THE REST OF THE AREA DURING THE AFTERNOON HOURS WITH PRECIPITABLE WATER VALUES INCREASING FROM WEST TO EAST. THIS WILL HELP PROMOTE SOME LOCALLY HEAVY RAINFALL. ANOTHER SPOKE MOVES ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST TONIGHT WITH SUBSTANTIALLY DRIER AIR ABOVE THE BOUNDARY LAYER MOVING IN BEHIND IT. PRECIPITABLE WATER VALUES CONTINUE TO SLOWLY INCREASE THROUGH MIDNIGHT BEFORE MOVING OFF TO THE EAST AS THE DRIER AIR MOVES IN. THIS WILL SHUT DOWN THE PRECIPITATION POTENTIAL TOWARD SUNRISE BUT WITH PLENTIFUL MOISTURE IN THE BOUNDARY LAYER SHOULD SEE DRIZZLE AND PLENTY OF FOG. WITH ALL THE RECENT AND EXPECTED RAINFALL DENSE FOG CERTAINLY POSSIBLE. ON FRIDAY MODELS HAVE VARYING SOLUTIONS AS TO WHERE THE BETTER PRECIPITATION CHANCES SET UP. FOR NOW FOLLOWED THE GFS/ECMWF SOLUTION WHICH FAVOR NEARLY ALL BUT THE SOUTHWEST CORNER OF THE AREA WHERE DRIER AIR REMAINS. ABOVE/SLIGHTLY ABOVE NORMAL LOW TEMPERATURES WITH HIGHS IN FRIDAY NEAR TO SLIGHTLY ABOVE NORMAL. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 118 PM MDT THU APR 16 2015 DRY SLOT WILL WORK IN FROM THE SOUTHWEST FRIDAY NIGHT WITH A LULL IN THE PRECIPITATION AND PERHAPS SOME CLEARING AS FAR NORTH AS THE NEBRASKA STATE LINE. WRAPAROUND PRECIPITATION IN NORTHEAST COLORADO WILL SPREAD EASTWARD SATURDAY MORNING AS THE UPPER LOW MOVES OVER THE AREA. INSTABILITY WILL BE RATHER LIMITED ON SATURDAY...BUT WITH THE CORE OF THE UPPER COLD POOL DIRECTLY OVERHEAD CANNOT RULE OUT AN ISOLATED THUNDERSTORM THROUGH SATURDAY NIGHT. PRECIPITATION WILL GRADUALLY END WEST TO EAST SUNDAY MORNING AS THE UPPER LOW FINALLY MOVES OUT. IT WILL BE VERY WINDY ON SUNDAY ON THE BACKSIDE OF THE SYSTEM WITH NORTHERLY WINDS GUSTING 40 TO 50 MPH IN THE MORNING BEFORE GRADUALLY DIMINISHING SUNDAY AFTERNOON. THERE WILL BE ANOTHER WEAK VORTICITY LOBE ROTATING OUT OF COLORADO SUNDAY NIGHT AND MONDAY WHICH WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO AREAS SOUTH OF A WRAY TO GOVE LINE. QPF LOOKS RATHER LIGHT SO NOT ANTICIPATING ANY SIGNIFICANT ACCUMULATIONS. LIGHT RAIN SHOWERS WILL LINGER ALL THE WAY TO TUESDAY WITH ANOTHER WEAK SHORTWAVE IN THE NORTHWEST FLOW. MODELS THEN QUICKLY TRANSITION TO A SOUTHWESTERLY FLOW TUESDAY NIGHT WITH A SHORTWAVE TROUGH ROTATING IN FROM THE FOUR CORNERS REGION AND BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. SHEAR AND INSTABILITY PARAMETERS NOT PARTICULARLY IMPRESSIVE AT THIS POINT...BUT GIVEN TIME OF YEAR CANNOT RULE OUT A LOW END SEVERE THREAT EITHER DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 458 PM MDT THU APR 16 2015 MVFR CONDITIONS WILL LOWER TO IFR CONDITIONS THIS EVENING AT KGLD AND KMCK AS THE NEXT SHORTWAVE IMPACTS THE AREA WITH SHOWERS AND THUNDERSTORMS. OVERNIGHT CONDITIONS SHOULD DECREASE EVEN MORE TO LIFR AS FOG SETS IN WITH LOWER CIGS AND VIS. FLIGHT CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL LATE MORNING. CONDITIONS SHOULD IMPROVE TO MVFR AT KMCK AND VFR AT KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...024 AVIATION...FS
Hazardous weather outlook, Apr 16, 10:20 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT THU APR 16 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1020 AM MDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MAINLY EAST OF THE COLORADO BORDER FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 16, 2:32 PM MDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM CDT THU APR 16 2015
KSZ028-029-162100-
LOGAN KS-GOVE KS-
332 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GOVE AND SOUTHEASTERN
LOGAN COUNTIES UNTIL 400 PM CDT...
AT 331 PM CDT...THUNDERSTORM OUTFLOW WAS LOCATED NEAR THE MONUMENT
ROCKS...OR 7 MILES NORTHEAST OF SCOTT STATE LAKE...MOVING NORTHEAST
AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GOVE AND THE MONUMENT ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3875 10098 3911 10071 3895 10043 3870 10073
3870 10090
TIME...MOT...LOC 2031Z 217DEG 30KT 3876 10084
007Special weather statement, Apr 16, 2:49 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 349 PM CDT THU APR 16 2015 KSZ003-004-015-162115- DECATUR KS-NORTON KS-SHERIDAN KS- 349 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SHERIDAN... SOUTHEASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 415 PM CDT... AT 349 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DRESDEN...OR 17 MILES NORTH OF HOXIE...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORCATUR...JENNINGS...CLAYTON...DRESDEN...REAGER AND LEOVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3947 10030 3959 10049 3994 10024 3978 9996 TIME...MOT...LOC 2049Z 215DEG 27KT 3960 10035 007
Special weather statement, Apr 16, 3:11 PM MDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM CDT THU APR 16 2015
KSZ015-016-029-162145-
GOVE KS-GRAHAM KS-SHERIDAN KS-
411 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR GRAHAM...EASTERN GOVE AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 445 PM CDT...
AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GOVE
TO NEAR MORLAND...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...QUINTER...PARK...GOVE...MORLAND...SAINT PETER...PENOKEE
AND STUDLEY.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 99 AND
113.
LAT...LON 3913 9990 3913 10015 3891 10015 3877 10031
3876 10064 3956 10004 3957 9967
TIME...MOT...LOC 2110Z 220DEG 26KT 3888 10043 3932 10001
DRSpecial weather statement, Apr 16, 3:19 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 419 PM CDT THU APR 16 2015 KSZ003-004-162145- DECATUR KS-NORTON KS- 419 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND NORTON COUNTIES UNTIL 445 PM CDT... AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLAYTON...OR 17 MILES SOUTHWEST OF NORTON...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTON...LENORA...JENNINGS...CLAYTON...EDMOND...CALVERT...REAGER... DENSMORE AND NEW ALMELO. LAT...LON 3957 10029 3974 10034 4000 9979 3957 9968 TIME...MOT...LOC 2119Z 232DEG 21KT 3968 10014 DR
Local storm report, Apr 16, 7:21 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 14 SSE TRIBUNE 38.27N 101.66W
04/16/2015 E0.75 INCH GREELEY KS LAW ENFORCEMENT
GREELEY COUNTY DEPUTY REPORTED PENNY SIZED HAIL JUST
NORTH OF THE COUNTY LINE.
&&
TMLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:15 PM MDT | Tornado Warning | GLD | Greeley | 30 min |
| Apr 16, 7:40 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 35 min |
| Apr 16, 8:06 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 2 min |
| Apr 16, 8:59 PM MDT | Special Weather Statement | GLD | Wallace | 46 min |
| Apr 17, 4:09 PM MDT | Special Weather Statement | GLD | Cheyenne | 66 min |
| Apr 17, 4:23 PM MDT | Special Weather Statement | GLD | Wallace | 37 min |
| Apr 17, 4:54 PM MDT | Special Weather Statement | GLD | Wallace | 36 min |
| Apr 17, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 30 min |
| Apr 17, 5:35 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 25 min |
| Apr 17, 5:49 PM MDT | Tornado Warning | GLD | Sherman | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.